CONFUSED ABOUT WHICH DOSE TO USE AND SIDE EFFECTS

by Marilu
(Salem, OR, USA)

Hi Wray and team
I am new to this site and new to the knowledge of Natural Progesterone, I am so glad I found you I am very confused about Progesterone and its use and I would appreciate some help and advises, so below is my short story and then I will place some questions, thanks:
I experienced a major hair loss over 2 years ago and then found out my TSH was high and my thyroid underactive. I started taking a minimum dose of Natural Thyroid,and I was fine for over 2 years, except last 9 months or so, my sleep started to deteriorate and needed lots of herbs and supplements to be able to sleep few hours, then started to experience heart palpitations often, and moments of fears and anxiety, my sinus got worse and was always dry and swollen and hard to breathe, then 3 months ago, after a stressful event in my family, my hair loss started again, and this time was even worse, I also started to experience bloating and then finally painful breast tenderness and swelling, I was really worried

Then I read on the web that these are typical symptoms of Estrogen dominance and found a site where they make and sell this natural progesterone from Yam, in coconut oil,(they state that cream do not get absorbed and oil solutions are best??)

The doctor on this site strongly advises to first eliminate all strong phytoestrogens from your diet (soy, coffee etc)and every xenoestrogens in products you are using,

I realized I was eating lots of phytos, and using lots of fragrant cosmetics and soaps, so I changed my eating habits, I threw away lots and lots of stuff and I started to use only basic natural things, except my foundation and mascara

So I started to use the oil and first 2 days I could not breathe and had terrible insomnia, the third day I started to feel calmer and calmer and my sleep improved, my hair loss stopped, I was happy,
then out of a sudden, the 5th day, I experienced a major hair loss, like never seen before, and my breast pain got worse. The website doctor told me to stop the Progesterone at once and first get rid of anything left I was using, that contained chemicals, because this was the cause why I was experiencing these symptoms while using the progesterone

I first decreased progesterone dose to half, and it seemed to make things better, actually, then I stopped using progesterone completely, and eliminated some more food and more items, now I have been clean for 2 weeks, except I have not been able to find some natural make up item, so am still using those I have

I also started to take one drop of iodine a day,
So things are almost back to normal, my hair loss has decreased a lot, my breast pain is almost gone, my heart palpitation and breathing problems are better
I still want to supplement with natural progesterone, I know i need it, and so here are my questions:

1) Is it really correct that unless progesterone is in an oil solution, it does not work, because it does not get absorbed?

2) Do I really need to get rid of everything, even mascara, concealer and foundation, even if I have changed COMPLETELY diet and am using only clean natural products in every area before being able to begin progesterone therapy, in order TO AVOID THOSE RECEPTOR REACTION SIDE EFFECTS i experienced? Could progesterone still work even if I am still using just the mascara and foundation?

3) Considering my reaction, how should I start, on which dose? Should I start very low, like 10 mg and then every week increase gradually of 5mg per time, to avoid having another major reaction like hair loss and breathing problems?
or should i instead start very high, it seems that when I lowered to half, I actually got better, but I am so confused how to proceed this time, if I use your product

4) which category do you think I belong to, pre, peri, or menopause? I am 54 but my period has always been pretty regular, I just missed my period last month, I experienced a loss of a friend, so I think it may or may not due to stress, now I got my period back,
my period during last 2 years has been between 25 to 28 days, one month it can be 27 or 26, so I am very confused about which day (counting from last day of cycle) I SHOULD START, how do I know which day is going to be last day,exactly, if it could be 26 or 27 or 28, is it dangerous to start on a wrong day?

Can you please help me understand and clear my confusion, I would appreciate it so very much

Marilu

Comments for CONFUSED ABOUT WHICH DOSE TO USE AND SIDE EFFECTS

Click here to add your own comments

Feb 22, 2012
CONFUSED ABOUT WHICH DOSE TO USE AND SIDE EFFECTS
by: Wray

Hi Marilu There are so many conflicting opinions, that I have done a web page on them. Unfortunately I've only just finished it, so it's not up yet. Firstly did your doctor check your TSH levels, as it seems as if they could have righted themselves. The symptoms you describe could be related to hyperthyroid conditions. Although they also fall into low progesterone levels. The symptoms after the stress relate to a drop in progesterone. Stress drops levels sharply, and can disrupt the cycle too, hence missing your period with the loss of your friend. A comparative study was done on oil based progesterone, a gel and an emulsion, ie a cream. It was found the cream was far better at raising plasma levels of progesterone, than either of the other two, that the oil base was worst, see here. We also run Saliva Tests which shows the progesterone is well absorbed. Progesterone is so protective against the phytoestrogens, and the oestrogen mimics, that I would always advise starting it if symptoms are severe, rather than wait to eliminate them. You will be waiting all your life to do that! There are over 100 oestrogen mimics in the environment, no one can escape them, see Our Stolen Future. It's highly unlikely that any of the companies producing them will stop in our lifetime. They are found in food, air, water, skin care, particularly sunscreens, household, agricultural and industrial chemicals. Phytoestrogens are in all foods, see here. They are even found in meat, see here. Yes it is advisable to avoid foods with a high phytoestrogen content, particularly grains and legumes, coffee is not high on the list. The Oestrogen Dominance symptoms you experienced on day 5 of using the oil were not due to the chemicals, but to the fact that progesterone stimulates oestrogen when first using it, so oestrogen rises. You are evidently using a very small amount of progesterone. Can you let me know how much. I've found 100-200mg/day is needed, more if symptoms are bad. Reducing the progesterone would have made you feel better, as you are not stimulating the oestrogen as much. But the whole point of using progesterone is to suppress excess oestrogen, so the amount should always be increased. Continued below.

Feb 22, 2012
CONFUSED ABOUT WHICH DOSE TO USE AND SIDE EFFECTS Part 2
by: Wray

Hi Marilu You are definitely in Peri-menopause, this starts 5 to 10 yrs before Menopause. It's not dangerous to use it on the 'wrong' day. There are many women with severe symptoms using it daily, through bleeding too. If symptoms aren't too bad, I do recommend following the cycle, which means starting the progesterone at ovulation. In your case this would be round about day 13-14. If you find symptoms persist following your cycle, I suggest you use it daily too. I would also ask you to have a vitamin D test done, living in Oregon your level is probably low. For more info on vitamin D levels, testing etc see the Vitamin D Council, GrassrootsHealth, Birmingham Hospital and Vitamin D Links websites. Blood levels should be 70-100ng/ml or 175-250nmol/L and not the 30ng/ml or 75nmol/L most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. Take care Wray

Feb 24, 2012
Progesterone troche
by: Anonymous

I take 250mg of progesterone in a troche, 1/2 in the morning and 1/2 evening. The problem is after I take my morning dosage I am sleep and energyless all day. Can I take the whole 250mg troche in the evening? The lady I go to at the pharmacy said no that they could make me a pill to take once a day but I have to wait to get in to see her in 4 months. It just seems that if I get sleepy right after taking the morning dosage and am like that all day, I would be able to take it all at once in the evening...? Help!

Feb 25, 2012
Progesterone troche
by: wray

Hi there You can use it all in the evening, as progesterone is good for sleep. But it should be used a minimum of twice a day. How long have you been using it, because it appears you are experiencing Oestrogen Dominance. Troches are not the best Delivery system as much of it gets swallowed. The same applies to the oral pill you were offered. Progesterone gets destroyed in the gut and liver, leaving little to circulate. The best forms are injections, suppositories and creams. We do have more info on our page How to use progesterone cream. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...